Anyone else giving themselves G-csf injections?

If so, have you had many side effects? I can not get up the next morning as I have bad flu like symptoms with raised temperature, low blood pressure of about 70/40 and then two days of terrible bone pain. The haematologist said no one else he knows on this drug has had low blood pressure, but mine is so bad I can hardly stand up. Anyone else had this problem?

4 Replies

oldestnewest
  • I have not heard of this medication what is it exactly and was does it treat?

  • Hi there Lulabelle,

    Basically my Lupus specifically attacks the Neutrophils in my white cells and destroys them, so it leaves me with practically no immune system The G-csf injections stimulate the bone marrow to make extra white cells, so even though the Lupus attacks them, there are some left over to give me some immunity. So it is not a drug used for Lupus itself, it is used in chemotherapy patients sometimes who are in isolation. It doesn't cure the lupus, or stop the attack from happening, but just gives me more white cells to help with it.

    The injection causes deep bone pain as the bone marrow swells up inside the bones as it over-works to make extra cells, but no one can seem to explain to me why my blood pressure goes so low that I can not get out of bed.

    Hope this explanation is helpful, take care x

  • Hi Karen

    I've been on these injections for 4 years & although they cause the flu-like symptoms with the high temp, racing heart beat & deep bone ache, I have not experienced the low blood pressure. Saying that I do already suffer from high blood pressure & take medication for that too.

    I don't actuallly take any medication at the moment for my Lupus. If you are on medication for your Lupus could this maybe result in your BP falling??

  • Hi Princess-Bobs,

    Thankyou for your reply, I havent managed to find any other people with Lupus on these injections, so although I am sorry you have to take them, it's nice to not feel so alone. How often do you have to inject? Re the blood pressure, no-one seems to know exactly why it is occuring, but I did wonder if it could be a drug interaction, as I do take rather a lot. Also I have benign intercranial hypertension, and the injections definitely make my headaches worse, so I also wonder if that could be a factor. Thanks again for your reply x

You may also like...